Medical questions & health advice by board certified doctors
"Does my period last up to 3 weeks because of my birth control shot?"
i had a baby on 9/19/12 and i got the bithcontrol shot in Nov, and havent gotten the shot since then, my problem is that my period can almost lasst up to 3 weeks, is it because of the shot? should i be worried?
A 3 week period sounds most unpleasant. Some women can have menstrual irregularities after getting long-term injections for birth control, and what is often seen is a very heavy period followed by a lack of periods. However, it is always important to make sure that you don't become anemic because of overly heavy periods, especially if you have recently given birth. With any questions about side effects from birth control or your other birth control options, the best place to start is with your OB/GYN. He or she can make sure that your health isn't being affected because of the irregular periods and can also discuss with you the expected course for someone on the contraception route you choose. It may be that you don't want to continue with the birth control injections, but your doctor can give you a better sense of what to expect moving forward. It may be that you will have very light, if any, periods moving forward. However, there are other options which your doctor can discuss with you, and you may find that there is another route that appeals to you more. The most important thing is that you are healthy and feel comfortable with your choice. Please speak with your OB/GYN.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.